What is Causing my Face to Swell 8 Months After Radiesse Injections?
- Asked by 7336anon
- 3 years ago
7 months following Radiesse injections, I was involved in a serious auto accident. My face was NOT injured, however, I had many internal injuries and fractured bones. I was hospitalized for two weeks and in rehab for two weeks. After being home for 4 weeks,my face recently started swelling during the night. The product seems to have moved and clumped together making my face very hard and painful when touched. I am taking antibiotics and Prednizone which doesn't seem to be helping. Any ideas?
Facial firmness and tenderness after accident
Radiesse may or may not be involved in the symptoms that you have. If it is, then possibly a biofilm condition could have occurred where during the accident, bacteria entered the body somewhere and through the circulatory system ended up on the surface of the filler implant. You may notice long term improvement after the antibiotics and you may need more but you must continue to followup with your physician to determine if this is the correct approach for you.
Swelling after radiesse
The good news is that Radiesse is absorbed by the body between 12-18 months- it is not known to migrate after it has been injected. The reason for your swelling is likely due to the accident and swelling from fluids/ underlying medical problems. Radiesse, when injected correctly, is placed under the skin above the fat. Sometimes when too much is injected too deeply around the eyes, it can disrupt lymphatic flow resulting in swelling. This swelling is localized to the eye area and is more apparent in the morning and resolves as the day progresses. It would depend on where and how much Radiesse you had injected into your face to determine if this could be contributing to the swelling. I would recommend consulting your injecting physician as well as your general medical physician to help determine the cause,
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.